MAUDE Adverse Event Report: MEDLINES INDUSTRIES STERILE X-RAY DETECTABLE PEANUT SPONGES / GAUZE

MEDLINES INDUSTRIES STERILE X-RAY DETECTABLE PEANUT SPONGES / GAUZE
Catalog Number 571757
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2017
Type of Reportable Event Malfunction
Event or Problem Description
During an anterior cervical discectomy c4-c5 and c5-c6, physician was using the medline cherry dissector sponges and according to the physician, were "falling apart" during the dissection.The physician's concern is two-fold.One, he did not want any fragments from the sponge left in the spinal canal and secondly, since the cherry sponges needed to be exchanged more often, the procedure and anesthesia time could be longer.

Brand Name
STERILE X-RAY DETECTABLE PEANUT SPONGES / GAUZE
Common Device Name
PEANUT SPONGES / GAUZE
Manufacturer (Section D)
MEDLINES INDUSTRIES
mundelein IL 60060
MDR Report Key6683895
Report NumberMW5070752
Device Sequence Number162383
Product Code GDY
UDI-Device Identifier20884389106294
UDI-Public20884389106294
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number571757
Device Lot Number6051611104
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR